Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 50, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 3, 2014, 5:19 PM EDT for Warren County, Washington County, New York. It was in force for 56 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2014, 5:19 PM EDT (21:19 UTC)
- Expired
- Jul 3, 2014, 6:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 99 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:45 PM EDT | TSTM WND DMG | Fort Ann, NY | CHIMNEY DAMAGED...SIDING AND PORTIONS OF ROOF RIPPED OFF. LARGE TREES DOWN |
| Jul 3, 5:45 PM EDT | TSTM WND DMG | Kingsbury, NY | TREES AND WIRES DOWN |
| Jul 3, 5:50 PM EDT | TSTM WND DMG | Fort Ann, NY | TREE AND WIRES DOWN ON MADISON RD |
| Jul 3, 5:55 PM EDT | TSTM WND DMG | Fort Ann, NY | TREES DOWN |
| Jul 3, 5:56 PM EDT | TSTM WND DMG | Fort Edward, NY | TREES AND WIRES DOWN |
| Jul 3, 6:10 PM EDT | TSTM WND DMG | Hampton, NY | TREES DOWN AND UPROOTED |
| Jul 3, 6:14 PM EDT | HAIL 1.5 | Hampton, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531
WUUS51 KALY 032119
SVRALY
NYC113-115-032215-
/O.NEW.KALY.SV.W.0050.140703T2119Z-140703T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...LAKE GEORGE VILLAGE...GLENS FALLS...
CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...WHITEHALL...HUDSON FALLS...
* UNTIL 615 PM EDT
* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST GLENS FALLS...OR NEAR
GLENS FALLS...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HUDSON FALLS BY 525 PM EDT...
HARTFORD BY 545 PM EDT...
COMSTOCK BY 550 PM EDT...
6 MILES NORTHWEST OF GRANVILLE AND 7 MILES SOUTHEAST OF WHITEHALL
BY 600 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR SOUTHERN LAKE GEORGE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4353 7323 4332 7325 4322 7358 4326 7358
4327 7360 4330 7359 4329 7367 4326 7367
4328 7369 4326 7374 4325 7374 4334 7383
4363 7345 4359 7342 4358 7340 4363 7332
TIME...MOT...LOC 2120Z 235DEG 26KT 4332 7365
$$
WRS/IRL1 follow-up statement
340
WWUS51 KALY 032144
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
544 PM EDT THU JUL 3 2014
NYC113-115-032215-
/O.CON.KALY.SV.W.0050.000000T0000Z-140703T2215Z/
WASHINGTON NY-WARREN NY-
544 PM EDT THU JUL 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTH CENTRAL WARREN AND CENTRAL WASHINGTON COUNTIES...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FORT ANN...OR 9 MILES NORTHEAST OF HUDSON FALLS...MOVING
NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COMSTOCK BY 550 PM EDT...
WEST GRANVILLE AND SLYBORO BY 555 PM EDT...
NORTH GRANVILLE...GRAYS CORNER...TRUTHVILLE AND LOCK TWELVE MARINA
BY 600 PM EDT...
EAST WHITEHALL AND RACEVILLE BY 605 PM EDT...
HAMPTON BY 610 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4353 7323 4332 7325 4322 7358 4326 7358
4327 7360 4330 7359 4329 7367 4326 7367
4328 7369 4326 7374 4325 7374 4334 7383
4363 7345 4359 7342 4358 7340 4363 7332
TIME...MOT...LOC 2145Z 232DEG 25KT 4343 7346
$$
SNYDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:47 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 3, 4:47 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT THU JUL 3 2014
.SYNOPSIS...
A VERY MOIST AIR MASS WILL REMAIN OVER THE REGION TODAY.
SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
LAST INTO THE EVENING...AS A SLOW MOVING COLD FRONT CROSSES THE
REGION. SOME OF THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND
HEAVY RAINFALL...POSSIBLY PRODUCING FLASH FLOODING. HURRICANE ARTHUR
WILL PASS BY TO OUR EAST ON INDEPENDENCE DAY...PULLING IN DRIER AND
SLIGHTLY COOLER AIR AS LIFTS INTO THE CANADIAN MARITIMES.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
...SEVERE THUNDERSTORM WATCH #391 NOW IN EFFECT UNTIL 10 PM EDT FOR
ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND...
...FLASH FLOOD WATCH FOR ALL OF EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND UNTIL 12 AM EDT FRIDAY MORNING...
AS OF 445 PM EDT...SCATTERED TO NUMEROUS THUNDERSTORMS HAVE
BLOSSOMED ACROSS THE REGION...IN RESPONSE TO RAPID DESTABILIZATION
DURING THE EARLY AFTERNOON HOURS THAT YIELDED SBCAPE AND MLCAPE
VALUES OF 1500-2500 J/KG. THESE THUNDERSTORMS HAVE FORMED AHEAD OF
A COLD FRONT SLOWLY TREKKING EASTWARD ACROSS NEW YORK. A PIECE OF
SHORTWAVE ENERGY ROTATING AROUND THE BASE OF A LONGWAVE TROUGH
LOCATED ACROSS THE GREAT LAKES HAS ALSO HELPED PROMOTE DYNAMIC
LIFT ACROSS THE REGION.
BULK SHEAR VALUES IN THE 0-6KM LAYER ARE APPROACHING 50
KNOTS...WHICH HAS ENABLED DISCRETE SUPERCELLS TO FORM ACROSS THE
WESTERN MOHAWK VALLEY...LIKELY AIDED BY LOCAL TOPOGRAPHIC EFFECTS.
WHILE ADDITIONAL DISCRETE SUPERCELLS CANNOT BE RULED OUT GIVEN THE
SHEAR VALUES...THE SHEAR VECTORS THEMSELVES ARE ORIENTED PARALLEL TO
THE COLD FRONT SO DOMINANT STORM MODE SHOULD EVENTUALLY TRANSITION
TO LINEAR OVER THE NEXT FEW HOURS. HOWEVER...ANY SUPERCELL THAT DOES
FORM OVER THE NEXT FEW HOURS WILL BE CAPABLE OF PRODUCING A
TORNADO...ALONG WITH LARGE HAIL. PLEASE MONITOR OUR WEBPAGE AND
SOCIAL MEDIA PAGES FOR THE LATEST REGARDING THIS EVOLVING SITUATION.
LATEST VISIBLE SATELLITE IMAGERY CONTINUES TO DEPICT CLEARING ACROSS
MUCH OF EAST CENTRAL NEW YORK...WHICH WILL ONLY ALLOW FOR FURTHER
DESTABILIZATION TO OCCUR. THE HRRR AND LOCAL HI-RES WRF CONTINUE TO
SHOW SIGNALS OF A QLCS DEVELOPING THIS EVENING AND MOVING ACROSS THE
FORECAST AREA. LATEST SHEAR ANALYSIS INDICATES THAT MUCH OF THE
SHEAR IS CONCENTRATED IN THE 2-4KM LAYER...WHICH COULD FURTHER
ENHANCE ANY COLD POOLS THAT ARE GENERATED FROM THE STORMS DUE TO
NONHYDROSTATIC EFFECTS. COMBINED WITH THE MODERATE TO HIGH CAPE
VALUES...WILL NEED TO CONTINUE TO MONITOR FOR THE POTENTIAL OF A
LONG DURATION WIND EVENT ACROSS THE REGION.
FURTHER EXACERBATING ISSUES IN ADDITION TO THE SEVERE THREAT IS THE
POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE FORECAST AREA. MUCH
OF THE AREA RECEIVED 1-2 INCHES OF RAINFALL FROM THE CONVECTION
YESTERDAY...WITH LOCALLY HIGHER AMOUNTS OF 2-3+ INCHES ACROSS THE
IMMEDIATE CAPITAL DISTRICT...MID HUDSON VALLEY AND PORTIONS OF
WESTERN NEW ENGLAND. WITH HIGH FREEZING LEVELS NEAR 14 KFT AND PWAT
VALUES BETWEEN 1.50-2.00 INCHES...EXTREMELY EFFICIENT WARM RAIN
PROCESSES WILL BE FAVORED WITH POTENTIALLY HIGH RAINFALL RATES
WITHIN A SHORT PERIOD OF TIME. GIVEN THE SATURATED GROUND AND THE
TORRENTIAL RAINFALL EXPECTED FROM THE THUNDERSTORMS...FLASH FLOODING
WILL BE POSSIBLE ALONG WITH POOR DRAINAGE FLOODING OF LOW LYING AND
URBAN AREAS.
THE GREATEST THREAT FOR CONVECTION WILL CONTINUE THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. THE
THUNDERSTORMS SHOULD GRADUALLY DIMINISH WITH THE LOSS OF DAYTIME
HEATING...TRANSITIONING TO MORE OF A STRATIFORM RAIN SOUTH AND
EAST OF THE CAPITAL REGION. THE COLD FRONT IS EXPECTED TO CROSS
THE FORECAST AREA GRADUALLY THROUGHOUT THE NIGHT...STALLING
ACROSS THE EASTERN SEABOARD.
HIGH TEMPERATURES HAVE PEAKED ACROSS THE REGION...RANGING FROM
THE UPPER 70S ACROSS PORTIONS OF THE ADIRONDACKS TO LOW AND MID 80S
ACROSS THE REST OF THE REGION. LOW TEMPERATURES TONIGHT WILL RANGE
FROM THE LOW TO MID 60S...WITH UPPER 50S ACROSS PORTIONS OF THE
ADIRONDACKS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
HURRICANE ARTHUR IS EXPECTED TO MOVE NORTH AND EAST WELL OFF THE
ATLANTIC SEABOARD...HAVING NO EFFECTS TO THE FORECAST AREA.
HOWEVER...AN AREA OF ENHANCED MOISTURE CONVERGENCE LOOKS TO SET UP
ACROSS AN AREA STRETCHING NORTHEASTWARD FROM NEW JERSEY TO CENTRAL
MASSACHUSETTS. THIS REGION OF CONVERGENCE WILL INTERACT WITH THE
COLD FRONT AS IT STALLS ALONG THE EASTERN SEABOARD...HELPING TO
STEER HURRICANE ARTHUR OFFSHORE. THE SYNOPTIC PATTERN FAVORS A
QUASI-PRE SETUP...ALTHOUGH DIFFICULT TO ASCERN.
REGARDLESS...A PERIOD OF RAIN WITH PERHAPS A FEW RUMBLES OF
THUNDER IS EXPECTED TO PERSIST THROUGH MUCH OF FRIDAY MORNING
ACROSS PORTIONS OF THE MID HUDSON VALLEY...LITCHFIELD COUNTY AND
POSSIBLY NORTHWARD INTO ADJACENT WESTERN NEW ENGLAND. THE BULK OF
THE RAINFALL APPEARS THAT IT WILL STAY SOUTH OF THE FORECAST
AREA. HOWEVER AN ADDITIONAL QUARTER TO HALF OF AN INCH OF RAINFALL
WILL BE POSSIBLE ESPECIALLY ACROSS LITCHFIELD COUNTY.
HURRICANE ARTHUR WILL RACE UP THE EASTERN SEABOARD...DRAGGING IN
COOLER AND LESS HUMID AIR BEHIND IT ACROSS THE REGION. ANY
LINGERING SHOWERS ARE EXPECTED TO END BY LATE FRIDAY
AFTERNOON...ALLOWING FOR DRY WEATHER AND DECREASING CLOUDS TO END
INDEPENDENCE DAY.
HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE
WEEKEND...ALLOWING FOR GORGEOUS AND DRY WEATHER WITH MOSTLY SUNNY
SKIES.
HIGHS ON FRIDAY WILL BE COOLER THAN RECENT DAYS...GENERALLY IN THE
70S. HIGHS DURING THE HOLIDAY WEEKEND WILL RANGE FROM THE MID 70S
TO LOW 80S. LOWS WILL RANGE FROM THE UPPER 40S TO MID 50S.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE LONG TERM PERIOD IS EXPECTED TO FEATURE TYPICAL WEATHER FOR
EARLY JULY ACROSS THE REGION...WITH TEMPERATURES NEAR OR SLIGHTLY
ABOVE NORMAL AS WELL AS EPISODES OF SHOWERS AND THUNDERSTORMS.
THE PERIOD STARTS OUT WITH LOW PRESSURE MOVING EASTWARD ACROSS
QUEBEC AND A COLD FRONT SAGGING SOUTHWARD FROM CANADA LATE SUNDAY
NIGHT INTO MONDAY. WE HAVE A CHANCE SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING
HOURS MONDAY WHEN HEATING IS MAXIMIZED AHEAD OF THE COLD FRONT.
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL LINGER INTO
TUESDAY...ESPECIALLY FOR AREAS FROM THE CAPITAL REGION SOUTHWARD AS
THE COLD FRONT SLOWLY WORKS ITS WAY SOUTH ACROSS THE AREA. THEN...A
BROAD UPPER LEVEL TROUGH IS FORECAST TO SET UP ACROSS THE GREAT
LAKES AND NORTHEAST CONUS FOR THE MIDWEEK PERIOD. DIFFICULT TO TIME
ANY POSSIBLE CONVECTION ASSOCIATED WITH SHORT WAVES MOVING THROUGH
THE LONG WAVE TROUGH...BUT IT APPEARS THERE WILL BE A CHANCE OF
SHOWERS AND THUNDERSTORMS WEDNESDAY AND POSSIBLY THURSDAY.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
AN ACTIVE LATE AFTERNOON AND EVENING IS EXPECTED IN TERMS OF THE
DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A
COLD FRONT SLOWLY MOVING EASTWARD ACROSS THE AREA.
OTHER THAN A FEW ROGUE SHOWERS AROUND THROUGH MID AFTERNOON...THE
BULK OF CONVECTION SHOULD OCCUR BETWEEN LATE AFTERNOON AND MID
EVENING ACROSS THE TERMINALS...AS ONE OR MORE ROUNDS OF TSRA MOVES
THROUGH. THERE WILL BE THE POTENTIAL FOR IFR CONDITIONS AND GUSTY
WINDS ASSOCIATED WITH ANY TSRA. CONFIDENCE HIGH ENOUGH TO MENTION
TSRA WITH IFR IN TEMPO GROUPS FOR EARLY THIS EVENING.
HIGH RESOLUTION MODELS ARE IN GENERALLY GOOD AGREEMENT SHOWING A
POTENTIAL SOLID LINE OF TSRA WITH DOWNPOURS AND GUSTY WINDS SWEEPING
ACROSS THE ENTIRE AREA FROM WEST TO EAST BETWEEN 22Z-02Z. ADDITIONAL
SHOWERS ARE EXPECTED OVERNIGHT AS THE COLD FRONT CONTINUES TO SLOWLY
DRIFT EASTWARD ACROSS THE AREA. MVFR OR IFR CONDITIONS SHOULD OCCUR
OVERNIGHT AS LOW LEVEL MOISTURE LINGERS. GRADUAL IMPROVEMENT IS
EXPECTED FRIDAY...ALTHOUGH SHOWERS WILL STILL BE POSSIBLE FOR MAINLY
KPSF/KPOU AFTER 12Z.
SURFACE WINDS WILL BE GENERALLY SOUTH-SOUTHWEST AROUND 5-10
KT...BECOMING NORTHWEST EARLY FRIDAY MORNING BEHIND THE COLD FRONT.
OUTLOOK...
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: LOW OPERATIONAL IMPACT.BREEZY NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
&&
.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS IN EXCESS
OF 58 MPH AND LARGE HAIL ONE INCH OR GREATER IN DIAMETER...WILL BE
POSSIBLE THIS AFTERNOON AND EVENING. THE THUNDERSTORMS WILL ALSO
BE CAPABLE OF PRODUCING HEAVY RAINFALL. THE ENTIRE REGION IS EXPECTED
TO RECEIVE WELL OVER A QUARTER OF AN INCH OF RAINFALL.
SHOWERS AND ANY THUNDERSTORMS WILL SLOWLY DIMINISH TONIGHT...LAST TO
DO SO SOUTH OF THE CAPITAL REGION.
THE DAY WILL START OUT DAMP AND MURKY ON INDEPENDENCE DAY WITH A
SHOWER OR TWO POSSIBLE...AND EVEN SOME LEFTOVER STEADY RAIN WELL
SOUTH EAST OF ALBANY. WITH TIME...SOME SUNSHINE SHOULD MIX AND RH
VALUES WILL BEGIN TO DROP DURING THE AFTERNOON...BUT REMAIN ELEVATED
ABOVE 50 PERCENT EVEN AS A BREEZE KICKS FROM THE NORTHEAST 10-15 MPH.
THAT BREEZE SHOULD CONTINUE IN MANY PLACES FRIDAY NIGHT AS THE SKY
CLEARS.
SATURDAY WILL BE A MUCH DRIER DAY WITH MORE SUN THAN CLOUDS. RH
VALUES BY AFTERNOON LOOK TO DIP INTO THE 30S. A NORTHWEST WIND WILL
BE 10-15 MPH WITH SOME HIGHER GUSTS.
SUNDAY LOOKS DRY TOO WITH THE NEXT CHANCE OF SHOWERS ON MONDAY.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR OUR ENTIRE REGION...AND IS
IN EFFECT UNTIL MIDNIGHT.
SHOWERS AND THUNDERSTORMS WILL FORM AND MOVE ACROSS THE REGION
THIS AFTERNOON INTO THIS EVENING...AHEAD OF A SLOW MOVING COLD
FRONT. THUNDERSTORMS MAY LINGER INTO THE THURSDAY NIGHT AS
WELL...ESPECIALLY SOUTH AND EAST OF ALBANY.
AVERAGE BASIN RAINFALL SHOULD GENERALLY BE AROUND 1-2 INCHES.
HOWEVER...ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING LOCALIZED
DOWNPOURS WELL OVER 2 INCHES...IN A SHORT PERIOD OF TIME...AS
PWATS WILL APPROACH 2 INCHES. THUNDERSTORMS COULD TRAIN OVER THE
SAME AREA AS WELL. COMBINED WITH EXCESSIVE RAINFALL FROM THE
CONVECTION YESTERDAY...FLASH FLOODING AND POOR DRAINAGE FLOODING
WILL BE POSSIBLE ACROSS THE ENTIRE REGION.
OUR PROJECTED AVERAGE RIVER BASIN RAINFALL WOULD LIKELY ONLY CAUSE
SOME WITHIN BANK RISES...BUT SOME OF THE STAGES COULD REACH "ACTION
STAGE" ESPECIALLY IF TRAINING THUNDERSTORMS COULD TAKE PLACE OVER A
CRITICAL BASIN AREA. AT THIS POINT...WE ARE NOT EXPECTING ANY RIVER
FLOODING.
ADDITIONAL SHOWERS WILL LINGER ACROSS SOUTHEASTERN AREAS EARLY
FRIDAY...WITH AN ADDITIONAL QUARTER OF AN INCH TO HALF AN INCH OF
RAINFALL POSSIBLE.
DRIER WEATHER WILL RETURN LATER FRIDAY AND FOR THE HOLIDAY
WEEKEND...WHICH WILL ALLOW FLOWS TO RECEDE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ013>015.
&&
SYNOPSIS...IRL
NEAR TERM...IRL
SHORT TERM...IRL
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...HWJIV/IRL
HYDROLOGY...HWJIV/IRLHazardous weather outlook, Jul 3, 2:35 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 235 PM EDT THU JUL 3 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-041100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 235 PM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. IN ADDITION...THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS MAY BE SEVERE PRODUCING DAMAGING WINDS 58 MPH OR GREATER AND LARGE HAIL OF ONE INCH IN DIAMETER OR LARGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jul 3, 5:05 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
505 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL WEST WINFIELD 42.88N 75.19W
07/03/2014 M1.00 INCH HERKIMER NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1400246
KOLECILocal storm report, Jul 3, 5:14 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
514 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 2 ESE NEWVILLE 42.97N 74.80W
07/03/2014 HERKIMER NY LAW ENFORCEMENT
TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1400247
KOLECILocal storm report, Jul 3, 5:16 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
516 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG GLOVERSVILLE 43.05N 74.35W
07/03/2014 FULTON NY TRAINED SPOTTER
TREES AND WIRES DOWN.
&&
EVENT NUMBER ALY1400248
KOLECISpecial weather statement, Jul 3, 5:16 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
516 PM EDT THU JUL 3 2014
NYZ058-063-064-032200-
WESTERN GREENE NY-WESTERN ULSTER NY-EASTERN ULSTER NY-
516 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM IN
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 15 MILES WEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT 12
MILES NORTH OF GRAHAMSVILLE...AND MOVING NORTHEAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHWEST OF WOODLAND VALLEY CAMPGROUND BY 530 PM EDT
6 MILES NORTHWEST OF PHOENICIA BY 535 PM EDT
LANESVILLE BY 545 PM EDT
HUNTER BY 550 PM EDT
RAINFALL RATES MAY EXCEED AN INCH AN HOUR WITH THIS THUNDERSTORMS
CAUSING SOME PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE
FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4212 7456 4215 7453 4215 7451 4217 7446
4217 7447 4221 7454 4226 7450 4235 7438
4210 7398 4187 7446 4198 7471 4203 7476
TIME...MOT...LOC 2115Z 233DEG 33KT 4203 7460
FRUGIS/WASULALocal storm report, Jul 3, 5:18 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG NORWAY 43.21N 74.95W
07/03/2014 HERKIMER NY TRAINED SPOTTER
TREES DOWN. TREE DOWN ON HOME
&&
EVENT NUMBER ALY1400249
KOLECISpecial weather statement, Jul 3, 5:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT THU JUL 3 2014
NYZ047-032145-
SCHOHARIE NY-
519 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM IN
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
RICHMONDVILLE...OR ABOUT OVER COBLESKILL...AND MOVING NORTHEAST AT 30
MPH.
THE THUNDERSTORM WILL BE NEAR...
COBLESKILL BY 525 PM EDT
RAINFALL RATES MAY EXCEED AN INCH AN HOUR WITH THIS THUNDERSTORM
CAUSING SOME PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE
FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4256 7468 4262 7464 4272 7466 4277 7452
4277 7430 4250 7470 4251 7471 4253 7471
TIME...MOT...LOC 2118Z 229DEG 25KT 4269 7455
FRUGIS/WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:39 PM EDT | Special Weather Statement | ALY | Fulton | 66 min |
| Jul 2, 8:46 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 29 min |
| Jul 2, 9:21 PM EDT | Special Weather Statement | ALY | Warren | 54 min |
| Jul 2, 9:47 PM EDT | Special Weather Statement | ALY | Fulton | 58 min |
| Jul 2, 9:55 PM EDT | Special Weather Statement | ALY | Montgomery | 65 min |
| Jul 2, 10:16 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery, Schoharie | 29 min |
| Jul 2, 10:53 PM EDT | Special Weather Statement | ALY | Montgomery, Saratoga, Schenectady | 67 min |
| Jul 2, 11:13 PM EDT | Special Weather Statement | ALY | Saratoga, Schenectady | 62 min |
| Jul 2, 11:57 PM EDT | Special Weather Statement | ALY | Schoharie | 33 min |
| Jul 3, 4:49 AM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 19 hr |
| Jul 3, 3:39 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer | 66 min |
| Jul 3, 3:55 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 65 min |
| Jul 3, 4:00 PM EDT | Special Weather Statement | ALY | Saratoga | 30 min |
| Jul 3, 4:10 PM EDT | Tornado Warning | ALY | Herkimer | 50 min |
| Jul 3, 4:21 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga, Warren | 54 min |
| Jul 3, 4:27 PM EDT | Tornado Warning | ALY | Fulton, Herkimer, Montgomery | 48 min |
| Jul 3, 4:39 PM EDT | Special Weather Statement | ALY | Hamilton | 36 min |
| Jul 3, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 28 min |
| Jul 3, 5:09 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 66 min |
| Jul 3, 5:16 PM EDT | Areal Flood Advisory | ALY | Fulton, Saratoga | 3 hr |
| Jul 3, 5:16 PM EDT | Special Weather Statement | ALY | Ulster | 44 min |
| Jul 3, 5:19 PM EDT | Special Weather Statement | ALY | Schoharie | 26 min |
| Jul 3, 5:20 PM EDT | Areal Flood Advisory | ALY | Hamilton | 3 hr |
| Jul 3, 5:23 PM EDT | Special Weather Statement | ALY | Columbia | 37 min |
| Jul 3, 5:35 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 55 min |
| Jul 3, 5:44 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schenectady, Schoharie | 33 min |
| Jul 3, 5:56 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer, Ulster | 49 min |
| Jul 3, 6:07 PM EDT | Areal Flood Advisory | ALY | Ulster | 3 hr |
| Jul 3, 6:08 PM EDT | Special Weather Statement | ALY | Dutchess | 22 min |
| Jul 3, 6:12 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 63 min |
| Jul 3, 6:15 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 30 min |
| Jul 3, 6:17 PM EDT | Special Weather Statement | ALY | Saratoga | 28 min |
| Jul 3, 6:18 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady | 3 hr |
| Jul 3, 6:22 PM EDT | Areal Flood Advisory | ALY | Saratoga, Warren, Washington | 3 hr |
| Jul 3, 6:22 PM EDT | Special Weather Statement | ALY | Dutchess | 23 min |
| Jul 3, 6:25 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 44 min |
| Jul 3, 6:27 PM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Jul 3, 6:37 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Jul 3, 6:54 PM EDT | Flash Flood Warning | ALY | Dutchess, Ulster | 6 hr |
| Jul 3, 6:56 PM EDT | Special Weather Statement | ALY | Dutchess | 34 min |
| Jul 3, 7:13 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 62 min |
| Jul 3, 7:15 PM EDT | Flash Flood Warning | ALY | Columbia | 6 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.